Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 30, 2017, 7:59 PM CDT for 5 parishes in Louisiana. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2017, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 31, 2017, 8:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 69 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:00 PM CDT | FLASH FLOOD | 3 S Ashland, LA | HIGHWAY 153 NEAR RED NELSON ROAD JUST SOUTH OF ASHLAND WAS CLOSED DUE TO FLOODING. |
| Aug 30, 8:00 PM CDT | FLASH FLOOD | 9 Sw Coushatta, LA | LOUISIANA DEPT OF TRANSPORTATION REPORTS ROAD CLOSURE ON LA HWY 177 AT CHEMARD LAKE BRIDGE 2 MILES SOUTH OF I-49. |
| Aug 30, 8:30 PM CDT | FLASH FLOOD | 1 Ne Natchitoches, LA | LA DOTD HAS ANNOUNCED THAT ALL STATE ROADS IN NATCHITOCHES PARISH WITH THE EXCEPTION OF I-49 HAVE BEEN CLOSED DUE TO FLOODING. |
| Aug 30, 8:30 PM CDT | FLASH FLOOD | 7 S Martin, LA | SEVERAL ROADS WERE FLOODED AND CLOSED NEAR THE FAIRVIEW-ALPHA COMMUNITY. |
| Aug 31, 2:00 AM CDT | FLASH FLOOD | 2 Se Calvin, LA | LA 501 BETWEEN HIGHWAY 167 AND LA 156 WAS CLOSED DUE TO FLOODING. |
| Aug 31, 2:00 AM CDT | FLASH FLOOD | 4 Nw Winnfield, LA | LA 1232 BETWEEN LA 156 AND LA 501 WAS CLOSED DUE TO FLOODING. |
| Aug 31, 2:00 AM CDT | FLASH FLOOD | 7 Ese Saline, LA | PORTIONS OF LA 126 BETWEEN LA 1233 AND LA 501 WAS CLOSED DUE TO A WASHOUT. |
| Aug 31, 4:05 AM CDT | FLASH FLOOD | 4 Ene Calvin, LA | LOUISIANA DEPT OF TRANSPORTATION REPORTS LA HWY 1232 FROM LA HWY 156 TO LA HWY 501 IS CLOSED DUE TO HIGH WATER. |
| Aug 31, 4:30 AM CDT | FLASH FLOOD | 2 Ese Martin, LA | LOUISIANA DEPT OF TRANSPORTATION REPORTS ROAD CLOSURE ON LA HWY 787 NEAR THE JUNCTION OF LA HWY 155. |
| Aug 31, 7:00 AM CDT | FLASH FLOOD | 4 Sw Hall Summit, LA | LOUISIANA DEPT OF TRANSPORTATION REPORTS ROAD CLOSURE ON LA HWY 783 AT BAYOU CHICOT BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
287
WGUS54 KSHV 310059
FFWSHV
LAC031-069-081-085-127-310700-
/O.NEW.KSHV.FF.W.0042.170831T0059Z-170831T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
759 PM CDT WED AUG 30 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
De Soto Parish in northwestern Louisiana...
Red River Parish in northwestern Louisiana...
Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 200 AM CDT Thursday
* At 759 PM CDT, local law enforcement reported heavy rain
continuing to fall across the warned area around Tropical
Depression Harvey. Widespread rainfall amounts of three to in
excess of seven inches has fallen across the warned area today,
with numerous roads flooded and closed. Isolated higher totals of
eight to near ten inches has fallen so far across Sabine and
Natchitoches Parishes.
* Some locations that will experience flooding include...
Natchitoches, Mansfield, Winnfield, Many, Coushatta, Zwolle,
Logansport, Campti, Converse, Allen, Oak Grove, Pleasant Hill,
Florien, Provencal, Natchez, Martin, Clarence, Goldonna, South
Mansfield and Dodson.
Additional rainfall amounts of two to four inches, with isolated
higher amounts, are possible in the warned area through 2 AM
Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3131 9368 3137 9363 3147 9374 3151 9370
3160 9383 3177 9381 3201 9404 3210 9403
3224 9350 3224 9322 3215 9319 3214 9254
3171 9262 3171 9296 3162 9290 3152 9272
3135 9295 3136 9339 3128 9353 3117 9358
$$
151 follow-up statement
819
WGUS54 KSHV 310645
FFWSHV
LAC031-069-081-085-127-311300-
/O.EXT.KSHV.FF.W.0042.000000T0000Z-170831T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
145 AM CDT THU AUG 31 2017
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
De Soto Parish in northwestern Louisiana...
Red River Parish in northwestern Louisiana...
Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 800 AM CDT Thursday
* At 143 AM CDT, Doppler radar indicated that light to moderate rain
continued across warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Natchitoches, Mansfield, Winnfield, Many, Coushatta, Zwolle,
Logansport, Campti, Converse, Allen, Oak Grove, Pleasant Hill,
Florien, Provencal, Natchez, Martin, Clarence, Goldonna, South
Mansfield and Dodson.
Additional rainfall amounts of one to two inches will be possible
across portions of the warned area through sunrise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3131 9368 3137 9363 3147 9374 3151 9370
3160 9383 3177 9381 3201 9404 3210 9403
3224 9350 3224 9322 3215 9319 3214 9254
3171 9262 3171 9296 3162 9290 3152 9272
3135 9295 3136 9339 3128 9353 3117 9358
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:15 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 30, 7:15 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
715 PM CDT Wed Aug 30 2017
.AVIATION...
The center of TD Harvey has shifted NE to near AEX as of 00Z, with
extensive areas of convection expected to continue across the Nrn
and Wrn quadrants of the storm over much of Ncntrl LA/extreme Ern
TX. IFR cigs with reduced vsbys in SHRA will continue tonight
across the N LA/ELD terminals tonight as the remnants of Harvey
drifts NE into NE LA, with some improvements to cigs and a slow
decrease in the SHRA is observed over extreme Ern TX. Harvey is
expected to progress NE to the MS River into NW MS by midday
Thursday, with the wrap-around SHRA expected to diminish over the
ELD/MLU terminals by or shortly after 18Z. Should also see a
gradual improvement in cigs as well from W to E Thursday morning,
with VFR cigs returning to extreme Ern TX, with this translating
into NW LA by early afternoon. However, only modest improvement to
cigs (to low MVFR) is expected at ELD/MLU Thursday afternoon,
although these cigs may scatter out by the end of the 00Z TAF
period. Farther W, VFR cigs may eventually scatter out by
afternoon/early evening over E TX/extreme SW AR and Wrn LA. NNE
winds 8-12kts with gusts to 25kts over SW AR/N LA/extreme Ern TX
will become more NW 9-13kts with occasional higher gusts after
12Z. /15/
&&
.PREV DISCUSSION... /issued 409 PM CDT Wed Aug 30 2017/
DISCUSSION...
Harvey still remains a Tropical Storm as of the 4PM NHC update
with maximum sustained winds of 35 kts along the Louisiana coast,
but this should not be the case for much longer as winds continue
to drop off with further inland progression. The latest update
places the center of circulation very near DeRidder, Louisiana.
Bands of heavy rainfall continue to spiral around the center of
Harvey with additional heavier bands well out away from the center
across deep east Texas and north Louisiana where our Flash Flood
Watch is still in effect through Thursday. Depending on the speed
of Harvey this watch could be cancelled earlier but for now, will
keep the expiration time as is through 7PM tomorrow. Additional
rainfall amounts will still be piling up quickly across the watch
area through tonight and early Thursday with 3-6 inches likely
with isolated higher amounts close to 8 inches or more possible.
The threat of gusty winds will continue to diminish overnight as
Harvey weakens to a Tropical Depression, but will continue the
current Lake Wind Advisory through 1 AM Thursday. The threat of
isolated tornadoes with some of the stronger rain bands will also
remain possible overnight, but mainly across north Louisiana and
south central Arkansas with this threat also diminishing early
Thursday.
Shifting ahead to Thursday night into early Friday, the remnants
of Harvey should all be exiting our region and allow the start of
a brief warming trend with drier conditions expected through the
weekend. With a gradual return in Gulf moisture by Sunday, can't
rule out a few showers and isolated storms across our far southern
zones on Sunday afternoon. This trend of increasing Gulf moisture
will carry through early to mid next week with rain chances on the
rise areawide once again by Monday and especially Tuesday through
Wednesday as another potential tropical disturbance from the Gulf
interacts with an unusually strong late summer cold front shifting
south into our region on Wednesday. Much cooler and drier weather
will carry through the remainder of the extended forecast in the
wake of this front. High temperatures will hover around the 90
degree mark this weekend through early next week before dropping
back into the lower to mid 80s by the middle and latter parts of
next week behind the cold front.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 84 68 88 / 100 60 10 10
MLU 72 77 67 86 / 100 90 40 10
DEQ 71 86 65 88 / 20 20 10 10
TXK 71 85 66 88 / 50 40 10 10
ELD 70 78 66 87 / 100 90 30 10
TYR 71 87 68 88 / 20 10 0 10
GGG 71 86 68 88 / 50 20 0 10
LFK 71 86 69 89 / 60 20 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001>006-
010>014-017>022.
Flash Flood Watch through Thursday evening for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ112-125-126-
137-138-149>153-165>167.
Flash Flood Watch through Thursday evening for TXZ151>153-
165>167.
&&
15Hazardous weather outlook, Aug 30, 12:16 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1216 PM CDT Wed Aug 30 2017 LAZ001>006-010>014-017>022-TXZ151>153-165>167-311730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1216 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Areas of moderate to intermittently heavy rainfall will increase northward across the area today as Tropical Storm Harvey shifts northeast into central Louisiana this afternoon. With average rainfall amounts expected of 3 to 6 inches through the overnight with isolated higher amounts near 8 inches south of Interstate 20, expect any major flash flooding to be confined across deep east Texas and adjacent areas of northwest Louisiana. Expecting winds to gust to 20 to 30 mph at times as well this afternoon and this evening. Also, there remains a threat of brief and very isolated tornadoes associated with the spiral bands of heavier rain with Tropical Storm Harvey. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Ongoing rainfall is expected Thursday morning. However, this rainfall will taper off later in the day, with mostly dry weather for the Labor Day Holiday Weekend, although areas of high water remain possible at a few locations through at least Thursday. Scattered showers and thunderstorms will return to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may possibly be required at a few locations this afternoon and evening. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-311730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 1216 PM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Areas of mainly light to occasionally moderate and heavy rainfall can be expected today and tonight. However, flooding and strong storms do not appear to be a significant threat at this time for this area, associated with Tropical Storm Harvey moving inland. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will taper off during the day Thursday. Mostly dry weather expected for the Labor Day Holiday Weekend with scattered showers and thunderstorms returning to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 19
In the hours before
Local storm report, Aug 30, 6:56 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TROPICAL STORM 4 SSE NACOGDOCHES 31.57N 94.62W
08/30/2017 NACOGDOCHES TX DEPT OF HIGHWAYS
TXDOT LUFKIN REPORTS POWER LINES DOWN ACROSS
FM 2259, 3 MILES FROM SL 224 IN NACOGDOCHES.
&&
25Local storm report, Aug 30, 7:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD 1 N MANY 31.58N 93.47W
08/30/2017 SABINE LA LAW ENFORCEMENT
ROAD CLOSURES PARISH WIDE: PLAINVIEW, SNEED,
WARREN CHURCH, BARREN, PUMP STATION, HWY 473
@ LAWRENCE, MARTHAVILLE RD, HWY 473 @ TORO
CREEK, HWY 174 BETWEEN CONVERSE AND PHILL,
HWY 175 @ BOZEMAN, CENCHREA @ HWY 118,
RUSSEL ROAD, PIONEER, PRIM AND HERRINGTON
RD. SABINE PARISH SO FACEBOOK POST.
&&
25Local storm report, Aug 30, 7:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 3 SW ASHLAND 32.11N 93.13W
08/30/2017 NATCHITOCHES LA LAW ENFORCEMENT
LA HWY 155 AT RED NELSON IMPASSABLE DUE TO
HIGH WATER. NATCHITOCHES SO FACEBOOK POST.
&&
25Local storm report, Aug 30, 7:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TROPICAL STORM 7 NE CAMPTI 31.98N 93.05W
08/30/2017 NATCHITOCHES LA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS LA HWY 9 NEAR CRESTON
BAPTIST CHURCH, ROAD BLOCKED, REPORTED BY
NATCHITOCHES SO FACEBOOK POST.
&&
25Local storm report, Aug 30, 7:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD 5 S PLEASANT HILL 31.74N 93.51W
08/30/2017 SABINE LA LAW ENFORCEMENT
WATER OVER ROAD AT BOZEMAN LOOP IN THE
BELMONT COMMUNITY, KTBS FACEBOOK POST PHOTO
MANY PD.
&&
25Local storm report, Aug 30, 7:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT WED AUG 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD LUFKIN 31.33N 94.73W
08/30/2017 ANGELINA TX DEPT OF HIGHWAYS
TXDOT LFK REPORTS FM 3150 IN LUFKIN CLOSED
DUE TO A WASH OUT. TXDOT FACEBOOK POST.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:44 AM CDT | Areal Flood Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 33 hr |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.